Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 142, NWS Wichita, KS

June 25, 2013Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2013, 9:39 PM CDT for Kingman County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 9:39 PM CDT (02:39 UTC)
Expired
Jun 25, 2013, 10:15 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kingman County, KS

The radar

The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4149 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS53 KICT 260239
SVRICT
KSC095-260315-
/O.NEW.KICT.SV.W.0142.130626T0239Z-130626T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CUNNINGHAM...AND MOVING SOUTH AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CUNNINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847
TIME...MOT...LOC 0240Z 351DEG 5KT 3767 9840

HAIL...1.00IN
WIND...60MPH

$$

JAKUB
2 follow-up statements
796 
WWUS53 KICT 260256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT TUE JUN 25 2013

KSC095-260315-
/O.CON.KICT.SV.W.0142.000000T0000Z-130626T0315Z/
KINGMAN KS-
956 PM CDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KINGMAN COUNTY UNTIL 1015 PM CDT...

AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUNNINGHAM...
AND MOVING SOUTHWEST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847
TIME...MOT...LOC 0257Z 041DEG 3KT 3768 9844

HAIL...1.00IN
WIND...60MPH

$$

JAKUB
507 
WWUS53 KICT 260309
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT TUE JUN 25 2013

KSC095-260319-
/O.EXP.KICT.SV.W.0142.000000T0000Z-130626T0315Z/
KINGMAN KS-
1009 PM CDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY
WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...NICKEL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847
TIME...MOT...LOC 0309Z 041DEG 3KT 3767 9845

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:33 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 6:33 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT TUE JUN 25 2013

UPDATED 00Z AVIATION SECTION.

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

THE NEXT COUPLE OF DAYS LOOK TO BE THE HOTTEST OF THIS CURRENT
STRETCH...AS THE UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS
THRU THE END OF THE WEEK. HEAT INDICES ARE EXPECTED TO FLIRT WITH
ADVISORY CRITERIA ON WEDNESDAY AND THURSDAY AFTERNOONS...THOUGH
FORECAST COLLABORATION/CONSENSUS SUPPORTED HOLDING OFF ON A
HEADLINE FOR NOW WITH MARGINAL CONFIDENCE AND AREAL EXTENT. THAT
SAID...THURSDAY LOOKS TO BE THE HOTTEST DAY AHEAD OF THE COLD
FRONT WHICH WILL SAG SOUTH INTO NORTHERN KANSAS LATE IN THE DAY.
WILL CONTINUE TO CARRY SLIGHT TO MODEST CONVECTIVE CHANCES ALONG
AND JUST BEHIND THIS FRONT MAINLY THURSDAY NIGHT INTO EARLY ON
FRIDAY.

CANNOT RULE OUT SOMEWHAT MORE ISOLATED CONVECTION TONIGHT AND
AGAIN WEDNESDAY EVENING/NIGHT ALONG THE WEAKER SURFACE FRONT
WHICH WILL DROP SOUTH ACROSS THE AREA...HOWEVER WILL LEAVE THE
FORECAST DRY FOR NOW.

SLIGHT COOLING STILL EXPECTED ON FRIDAY WITH SOME LINGERING
CONVECTION POSSIBLE ACROSS SOUTHEAST KANSAS.

DARMOFAL

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH THE EASTERN CONUS
TROF AND WESTERN RIDGE WILL ALLOW FOR TEMPERATURES TO DROP AT
OR PERHAPS A TAD BELOW CLIMO BY EARLY NEXT WEEK. THIS COOLING
WILL BE PRECEDED BY A STRONGER COLD FRONT OVER THE WEEKEND WITH
SOME CONVECTIVE CHANCES ASSOCIATED WITH ITS PASSAGE. OTHERWISE
GENERALLY DRY INTO MONDAY AND TUESDAY.

DARMOFAL

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 627 PM CDT TUE JUN 25 2013

VFR CONDITIONS EXPECTED ACROSS THE REGION TNGT INTO WED.  THE MAIN
CONCERN WILL BE A WEAK SURFACE TROUGH EXPECTED TO BE LOCATED ACROSS
THE FORECAST AREA TNGT INTO WED.  THIS WILL LEAD TO WINDS ACROSS CEN
KS STAYING OUT OF THE NW FOR THE EVENING HOURS....WITH STRONG AND
GUSTY SOUTH WINDS TO THE SOUTH OF THIS BOUNDARY FOR THE KICT/KHUT
AND KCNU TAFS. WARM AIR ALOFT WILL KEEP ANY SHRA/TSRA FROM
DEVELOPING ALONG THIS TROUGH...WITH JUST SOME MID LEVEL CLOUDS
EXPECTED.

NOT EXPECTING WINDS TO BE AS STRONG ON WED AS SFC TROUGH REMAINS
SOMEWHAT ACROSS THE FORECAST AREA.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74 101  75 103 /  10  10  10  10
HUTCHINSON      72 102  74 104 /  10  10  10  10
NEWTON          73 100  74 102 /  10  10  10  10
ELDORADO        74  99  74 101 /  10  10  10  10
WINFIELD-KWLD   74  99  75 102 /  10  10  10  10
RUSSELL         69 102  73 103 /  10   0   0  20
GREAT BEND      69 102  73 104 /  10   0   0  10
SALINA          72 102  74 103 /  10  10   0  10
MCPHERSON       72 101  74 103 /  10  10  10  10
COFFEYVILLE     75  97  75  99 /  10  10  10  10
CHANUTE         75  97  75  99 /  10  10  10  10
IOLA            75  97  75  98 /  10  10  10  10
PARSONS-KPPF    75  97  75  99 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ051>053-067>069-
082-083-091>093.

&&
Hazardous weather outlook, Jun 25, 7:31 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT TUE JUN 25 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
731 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KANSAS
EARLY THIS EVENING. A STRONG STORM WITH HAIL UP TO DIME SIZE AND
WIND GUSTS 50 MPH ARE THE MAIN CONCERNS.

HEAT INDICES WILL HOVER NEAR 100 DEGREES ACROSS MUCH OF THE AREA
THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ACROSS
MUCH OF THE AREA DURING THE AFTERNOON HOURS ON WEDNESDAY AND
THURSDAY...AND MAY EXCEED 105 DEGREES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON THURSDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY
AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW STRONG OR
ISOLATED SEVERE STORMS WILL BE POSSIBLE. A STRONGER COLD FRONT
WILL MOVE ACROSS THE AREA ON SATURDAY INTO SATURDAY NIGHT BRINGING
ANOTHER CHANCE FOR STRONG STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jun 25, 8:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     9 SE PARTRIDGE          37.88N 97.98W
06/25/2013  E60.00 MPH       RENO               KS   LAW ENFORCEMENT

            HEAVY RAINFALL IS ALSO REPORTED.

&&

BDK
Local storm report, Jun 25, 8:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     LIGHTNING        1 S PRETTY PRAIRIE      37.77N 98.02W
06/25/2013                   RENO               KS   AMATEUR RADIO

            LIGHTNING STRIKE CAUSED WHEAT STUBBLE TO CATCH FIRE.
            FIELD FIRE. 1/2 MILE EAST OF BOUNDARY ROAD ON WHITESIDE
            ROAD.

&&

BDK
Local storm report, Jun 25, 8:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     1 E PENALOSA            37.72N 98.30W
06/25/2013  E60.00 MPH       KINGMAN            KS   AMATEUR RADIO

            ALSO PING PONG BALL SIZED HAIL AS WELL.

0843 PM     HAIL             1 E PENALOSA            37.72N 98.30W
06/25/2013  M1.50 INCH       KINGMAN            KS   AMATEUR RADIO

            ALSO 60 MPH WINDS.

&&

BDK
Local storm report, Jun 25, 8:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     LIGHTNING        1 S PRETTY PRAIRIE      37.77N 98.02W
06/25/2013                   RENO               KS   LAW ENFORCEMENT

            LIGHTNING STRIKE CAUSED WHEAT STUBBLE TO CATCH FIRE.
            FIELD FIRE. 1/2 MILE EAST OF BOUNDARY ROAD ON WHITESIDE
            ROAD.

0843 PM     TSTM WND GST     1 E PENALOSA            37.72N 98.30W
06/25/2013  E60.00 MPH       KINGMAN            KS   TRAINED SPOTTER

            ALSO PING PONG BALL SIZED HAIL AS WELL.

0843 PM     HAIL             1 E PENALOSA            37.72N 98.30W
06/25/2013  M1.50 INCH       KINGMAN            KS   TRAINED SPOTTER

            ALSO 60 MPH WINDS.

&&

BDK
Local storm report, Jun 25, 9:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             6 E CUNNINGHAM          37.64N 98.32W
06/25/2013  E0.88 INCH       KINGMAN            KS   LAW ENFORCEMENT

            ALONG US HIGHWAY 54 STRAIGHT SOUTH OF PENALOSA.

&&

BDK
Local storm report, Jun 25, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             2 E CUNNINGHAM          37.64N 98.40W
06/25/2013  E1.00 INCH       KINGMAN            KS   LAW ENFORCEMENT

            HEAVY RAINFALL AS WELL.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:16 PM CDTSpecial Weather StatementICTReno44 min
Jun 25, 8:00 PM CDTSpecial Weather StatementICTReno45 min
Jun 25, 8:17 PM CDTSevere Thunderstorm WarningICTKingman, Reno58 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningICTKingman45 min
Jun 25, 10:13 PM CDTSpecial Weather StatementICTKingman47 min
Jun 26, 2:59 PM CDTHeat AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.